Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: unsure about dropping eskalith (lithium)

Posted by linkadge on August 3, 2011, at 10:29:30

In reply to Re: unsure about dropping eskalith (lithium) linkadge, posted by SLS on August 3, 2011, at 9:18:11

I wouldn't add valproate for bipolar depression unless there is notable cycling, mania, or some other unresolved bipolar related issues (anxiety, insomnia, drug/alcohol use). I would not use valproate if depression is prominant (unless it is part of a larger cycling pattern).

There are longstanding debates on how to approach bipolar depression. Some advocate the use of antidepressants, others prefer to add more mood stabilizers. There is evidence to support both approaches and I don't know which data is more reliable.

As a crazy theory, perhaps you are getting too much monoamine activity in relation to cholinergic activity. If I take antidepressants too long, I become anhedonic, and the only way to fix that is to reduce the antidepressant for some time.

Linkadge


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:linkadge thread:992641
URL: http://www.dr-bob.org/babble/20110728/msgs/992689.html